Alert archive / South Carolina / Tornado Warnings in 2006
Tornado Warning 10, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Jun 14, 2006, 1:04 AM EDT for Williamsburg County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2006, 1:04 AM EDT (05:04 UTC)
- Expired
- Jun 14, 2006, 2:00 AM EDT
- In force
- 56 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Williamsburg County, SC
The radar
The Columbia radar (KCAE), 126 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 9:37 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KILM 140509
TORILM
SCC089-140600-
/O.NEW.KILM.TO.W.0010.060614T0504Z-060614T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
104 AM EDT WED JUN 14 2006
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* TORNADO WARNING FOR...
WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 200 AM EDT
* AT 102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO
...ALONG THE SANTEE RIVER SITUATED ON THE SOUTHERN BORDER OF
WILLIAMSBURG COUNTY. MOVEMENT IS TO THE NORTH AT 35 MPH.
* TORNADO PRODUCING STORMS ARE EXPECTED TO BE NEAR...
GREELYVILLE BY 115 AM...
GOURDIN BY 115 AM...
LANE BY 120 AM...
KINGSTREE BY 130 AM...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
LAT...LON 3353 8005 3345 7987 3332 7970 3356 7951
3380 7992
$$
HOEHLER1 follow-up statement
000
WWUS52 KILM 140538
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
134 AM EDT WED JUN 14 2006
SCC089-140600-
/O.CON.KILM.TO.W.0010.000000T0000Z-060614T0600Z/
WILLIAMSBURG SC-
134 AM EDT WED JUN 14 2006
...A TORNADO WARNING CONTINUES UNTIL 200 AM EDT FOR WILLIAMSBURG
COUNTY...
AT 132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOS. ONE
STORM WAS LOCATED IN THE VICINITY OF GREELEYVILLE...MOVING NORTH AT
30 MPH. ANOTHER WAS LOCATED IN THE VICINITY OF GOURDIN ALSO MOVING
NORTH AT 30 MPH.
THE TORNADO WILL BE NEAR...
KINGSTREE BY 145 AM...
LANE BY 150 AM...
SALTERS BY 155 AM.
HEAVY RAINFALL MAY OBSCURE THESE TORNADOES. TAKE COVER NOW IF YOU
WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE
PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
LAT...LON 3353 8005 3345 7987 3332 7970 3356 7951
3380 7992
$$
HOEHLERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Jun 13, 10:10 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 13, 10:10 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1010 PM EDT TUE JUN 13 2006
.SHORT TERM /OVERNIGHT/...SPC HAS PLACED OUR CWA IN TORNADO WATCH
478 UNTIL 09Z. GREATEST THREAT BASED ON RECENT EVENTS WILL BE ALONG
THE COAST...MOVING FROM SOUTH TO NORTH. OUR FLOOD WATCH WILL REMAIN
IN EFFECT FOR ALL AREAS THROUGH WEDNESDAY AFTERNOON. ALBERTO IS NOW
MOVING NORTHEAST ACROSS SOUTHEASTERN GEORGIA AT ABOUT 14 MPH. A
GRADUAL INCREASE IN FORWARD SPEED IS ANTICIPATED. THE CENTER IS
FORECAST TO MOVE OVER SOUTHEASTERN GEORGIA TONIGHT...AND ACROSS
SOUTHERN SOUTH CAROLINA WEDNESDAY MORNING. IT IS STILL EXPECTED THAT
THE MAIN IMPACTS FROM THE STORM WILL INCLUDE WIDESPREAD HEAVY
RAINFALL...GUSTY WINDS NEAR THE BEACHES AND IN ANY STRONG CONVECTION
AND ALSO THE POTENTIAL FOR ISOLATED TORNADOS.
RADAR COMPOSITES AT 930 PM SHOW THE HEAVIEST RAINFALL OFFSHORE AND
OVER THE SOUTH CAROLINA COASTAL COUNTIES. BANDS OF RAINFALL WILL
CONTINUE TO PUSH NORTH OVERNIGHT. ALTHOUGH REALLY HEAVY RAIN HAS NOT
OCCURRED YET OVER OUR CWA...STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4
INCHES WITH LOCALLY 6 TO 8 INCHES ARE STILL EXPECTED.
&&
.MARINE...ALBERTO...CURRENTLY OVER SOUTHEAST GEORGIA...IS HAVING
LITTLE IMPACT ON OUR AREA AS FAR AS WINDS/SEAS ARE CONCERNED THIS
EVENING. ALL COASTAL AND OFFSHORE OBSERVING STATIONS IN OUR AREA ARE
INDICATING SUSTAINED WINDS BELOW 15 KT...WITH GUSTS NO HIGHER THAN
20 KT. CONDITIONS WILL DETERIORATE RATHER QUICKLY HOWEVER TONIGHT
INTO MONDAY AS ALBERTO CONTINUES NORTHEAST ACROSS EASTERN SOUTH AND
NORTH CAROLINA. SUSTAINED WIND SPEEDS SHOULD APPROACH GALE FORCE BY
WEDNESDAY MORNING...WITH GUSTS IN EXCESS OF GALE FORCE LIKELY BY
LATE TONIGHT ACROSS THE SOUTH CAROLINA WATERS. AS A RESULT...WILL
JUST MENTION THE GALE WARNING FOR ALL WATERS INSTEAD OF HAVING A
SMALL CRAFT ADVISORY PRECEDE IT TONIGHT. SEAS SHOULD RESPOND QUICKLY
TO THE INCREASING WINDS...POTENTIALLY REACHING 10 FT IN SOME AREAS
WEDNESDAY.
OTHER THEN THE CHANGE IN THE HEADLINES MENTIONED ABOVE AND THE
INCLUSION OF THE TORNADO WATCH...NO SIGNIFICANT CHANGES
REQUIRED TO THE FORECAST WHICH APPEARS TO BE IN EXCELLENT SHAPE.
&&
.AVIATION...TERMINALS HAVE BEEN SLOW TO DROP INTO IFR CRITERIA THIS
EVENING AS AREA OF RAIN AND EMBEDDED THUNDERSTORMS IS STRUGGLING IN
THE LOWER DEWPOINT AIR NORTH OF FRONTAL ZONE. STILL EXPECT ALL
TERMINALS TO GO DOWN INTO IFR OR BELOW BY 0600 UTC AS REMNANTS OF
ALBERTO MOVE THROUGH THE AREA.
MVFR TO VFR CONDITIONS RETURN LATE WEDNESDAY AFTERNOON AS STORM
ACCELERATES OFF TO THE NORTHEAST.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FOR ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW
HANOVER COUNTIES FROM 8 PM TUESDAY TO 6 PM WEDNESDAY.
TORNADO WATCH FOR BLADEN-BRUNSWICK-COLUMBUS-NEW
HANOVER-PENDER COUNTIES UNTIL 5AM EDT.
SC...FLOOD WATCH FOR MARLBORO-DILLON-DARLINGTON-FLORENCE-MARION-
HORRY-WILLIAMSBURG-GEORGETOWN COUNTIES FROM 8 PM TUESDAY TO
6 PM WEDNESDAY.
TORNADO WATCH FOR FLORENCE-GEORGETOWN-HORRY-MARION-WILLIAMSBURG
COUNTIES.
MARINE...GALE WARNING AMZ250-252-254-256 UNTIL 6 PM WED.
&&
SHORT TERM...REK
MARINE...JAQ
AVIATION...SHKHazardous weather outlook, Jun 13, 10:18 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1018 PM EDT TUE JUN 13 2006 NCZ096-097-099>101-SCZ032>034-039-046-150230- BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-FLORENCE-MARION- HORRY-WILLIAMSBURG-GEORGETOWN- 1018 PM EDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAYS ONE AND TWO...TONIGHT AND WEDNESDAY THE REMNANTS OF ALBERTO WILL OVERSPREAD THE AREA TONIGHT THROUGH WEDNESDAY...BRINGING HEAVY RAINFALL. A FLOOD WATCH IS IN EFFECT THROUGH 6 PM WEDNESDAY FOR THE ENTIRE AREA. TWO TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SEE THE LATEST FLOOD WATCH PRODUCT /WGUS62 KILM FFAILM/ FOR ADDITIONAL INFORMATION. A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY MORNING. THERE IS A POTENTIAL FOR THUNDERSTORMS WITH TORNADOES THROUGH EARLY WEDNESDAY. TROPICAL SYSTEMS SOMETIMES PRODUCE TORNADOES AND THIS WILL BE NO EXCEPTION. GUSTY WINDS WILL DEVELOP VERY LATE TONIGHT INTO THE DAY WEDNESDAY AS THE REMNANT CIRCULATION OF ALBERTO PASSES JUST WEST OF THE AREA. WIND GUSTS OF AROUND 30 MPH ARE EXPECTED INLAND...WITH 35 TO 40 MPH POSSIBLE NEAR THE COAST. THIS WILL CAUSE A MINOR TIDAL SURGE OF AROUND ONE FOOT ABOVE PREDICTED TIDAL LEVELS ON SOUTH FACING BEACHES WEDNESDAY...BUT NO IMPACTS ARE EXPECTED FROM A DEPARTURE OF THIS MAGNITUDE. HIGH TIDE WEDNESDAY MORNING WILL OCCUR AROUND 10 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF RAINFALL TOTALS...WIND GUSTS...OR TORNADO SIGHTINGS WOULD BE APPRECIATED. AMZ250-252-254-256-150230- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1018 PM EDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAYS ONE AND TWO...TONIGHT AND WEDNESDAY A GALE WARNING IS EFFECTIVE UNTIL 6 PM WEDNESDAY. THE REMNANT CIRCULATION OF TALBERTO WILL PASS WELL WEST OF THE COASTAL WATERS LATE TONIGHT THROUGH THE DAY WEDNESDAY AND PRODUCE STRONG SOUTHERLY WINDS. WINDS OF 30 TO 35 KNOTS WITH SOME HIGHER GUSTS IN THUNDERSTORMS ARE EXPECTED. CONDITIONS SHOULD SUBSIDE WEDNESDAY NIGHT INTO THURSDAY. FOR ADDITIONAL INFORMATION...SEE THE COASTAL WATERS FORECAST /FZUS52 KILM CWFILM/ AND THE LATEST MARINE WEATHER STATEMENT /FZUS72 KILM MWSILM/. .DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NCZ087-SCZ017-023-024-150230- ROBESON-MARLBORO-DARLINGTON-DILLON- 1018 PM EDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAYS ONE AND TWO...TONIGHT AND WEDNESDAY THE REMNANTS OF ALBERTO WILL OVERSPREAD THE AREA TONIGHT THROUGH WEDNESDAY...BRINGING HEAVY RAINFALL. A FLOOD WATCH IS IN EFFECT THROUGH 6 PM WEDNESDAY FOR THE ENTIRE AREA. TWO TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SEE THE LATEST FLOOD WATCH PRODUCT /WGUS62 KILM FFAILM/ FOR ADDITIONAL INFORMATION. THERE IS A SLIGHT POTENTIAL FOR THUNDERSTORMS WITH TORNADOES LATE TONIGHT THROUGH EARLY WEDNESDAY. TROPICAL SYSTEMS SOMETIMES PRODUCE TORNADOES AND THIS WILL BE NO EXCEPTION. GUSTY WINDS WILL DEVELOP VERY LATE TONIGHT INTO THE DAY WEDNESDAY AS THE REMNANT CIRCULATION OF ALBERTO PASSES JUST WEST OF THE AREA. WIND GUSTS OF AROUND 30 MPH ARE EXPECTED. .DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF RAINFALL TOTALS...WIND GUSTS...OR TORNADO SIGHTINGS WOULD BE APPRECIATED. REK
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:00 AM EDT | Tornado Warning | ILM | Williamsburg | 30 min |
| Jun 14, 6:30 AM EDT | Coastal Flood Statement | ILM | 23 hr |
Nearby
Tornado Warnings in South Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.